# SDR 97ZZZX3098

- Difficulty date: June 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N59829
- Make and model: Piper PA-31-350
- Aircraft serial: 317652081
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Fuel Selector
- Part number: 5226303
- Condition: Shaft Broke
- Location: Control Panel
- Part time: 14,956 hours
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

TOP END OF FUEL CONTROL ARM BROKE OFF WHERE HANDLE ATTACHES WITH ROLL PIN.  HANDLE BROKE OFF DURING TANK SELECTION IN THE OFF POSITION.  RIGHT ENGINE QUIT AND WAS FEATHERED.  TOP OF CONTROL ARM SHAFT HAD BEEN REPAIRED AND RE-DRILLED FOR ROLL PIN.  FUEL CONTROL ARM SHOULD BE REPLACED ANY TIME THERE IS PLAY BETWEEN OPERATING HANDLE AND SHAFT.  STEEL ROLL PIN WHICH ATTACHES HANDLE TO SHAFT WILL ELONGATE HOLE IN SHAFT.
